Alert archive / Texas / Gale Warnings in 2015

Gale Warning 8, NWS Corpus Christi, TX

December 27, 2015

NWS Corpus Christi, TX issued this gale warning at Dec 27, 2015, 3:22 AM CST. It took effect at Dec 27, 2015, 12:00 PM CST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 27, 2015, 3:22 AM CST (09:22 UTC)
In effect from
Dec 27, 2015, 12:00 PM CST
Expired
Dec 28, 2015, 6:00 AM CST
In force
18 hr
Issued by
NWS Corpus Christi, TX

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this gale warning went out at Dec 26, 10:59 PM CST, 4 hours 23 minutes earlier.

Area forecast discussion, Dec 26, 10:59 PM CST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1059 PM CST SAT DEC 26 2015

.DISCUSSION...UPDATED FOR 06Z AVIATION.

&&

.AVIATION...POTENT COLD FRONT WILL APPROACH SOUTH TEXAS ON SUNDAY
MORNING...REACHING THE COAST AROUND 18Z. STRONG WINDS WILL
CONTINUE TONIGHT WITH GUSTS BETWEEN 25 AND 30 KNOTS COMMON. A LINE
OF SHOWERS AND STORMS MAY ACCOMPANY THE FRONT...AND HAVE KEPT
TEMPO TSRA IN ALI/CRP/VCT...WITH THE BEST CHANCE OF CONVECTION
IMPACTING THE VCT TERMINAL. STRONG W/NW WINDS WILL OCCUR BEHIND
THE FRONT WITH GUSTS TO 35 KNOTS OR HIGHER AT ALL TERMINALS.
PRIMARILY MVFR CONDITIONS WILL CONTINUE TONIGHT WITH SOME IFR
CIGS MIXED IN AT TIMES. GRADUAL IMPROVEMENT BACK TO VFR SHOULD
OCCUR FROM WEST TO EAST AS THE DAY PROGRESSES.

&&

.PREV DISCUSSION... /ISSUED 945 PM CST SAT DEC 26 2015/

DISCUSSION...WIND ADVISORY WAS RECENTLY EXTENDED UNTIL MIDNIGHT
AS SEVERAL OBS ARE REPORTING WIND SPEEDS IN THE 25 TO 35 MPH RANGE
WITH OCCASIONAL HIGHER GUSTS. WIND ADVISORY ESP ACROSS THE COASTAL
COUNTIES MAY NEED TO BE EXTENDED EVEN FARTHER AS STRONG LLJ
INCREASES AND POSSIBLY MIXES TO THE SURFACE. COLD FRONT WILL
APPROACH SOUTH TEXAS SUNDAY MORNING AND SHOULD BE PUSHING OFF THE
COAST AROUND MIDDAY. IN ADVANCE OF THIS FRONT...SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE. CURRENT THINKING HAS NOT CHANGED
MUCH WRT TO SEVERE THUNDERSTORM POTENTIAL. FAVORED LOCATIONS WOULD
BE ACROSS THE NORTHEAST PART OF THE FORECAST AREA WHERE LINE OF
STORMS MAY MOVE THROUGH. BEHIND THE DEPARTING FRONT...MODELS
CONTINUE TO INDICATE 45 TO 50 KT 925MB/850MB WINDS MIXING DOWN TO
THE SURFACE. THIS SHOULD RESULT IN VERY WINDY CONDITIONS AND YET
ANOTHER WIND ADVISORY WILL LIKELY BE NEEDED FOR SOME OR PERHAPS
ALL OF SOUTH TEXAS. UPDATED PRODUCTS OUT. ONLY CHANGES TO THE
FORECAST WERE HOURLY WX GRIDS AND FRESHEN UP HEADLINES.

PREV DISCUSSION... /ISSUED 549 PM CST SAT DEC 26 2015/

DISCUSSION...UPDATED FOR 00Z AVIATION.

AVIATION...STRONG WINDS WILL CONTINUE INTO THE EVENING HOURS WITH
GUSTS AROUND 30 KNOTS...POSSIBLY HIGHER...AT TIMES. LOW CLOUDS
WITH MVFR/IFR CIGS WILL BE COMMON AS WELL AT ALI/CRP/VCT AND
POSSIBLE AT LRD. FRONT WILL MOVE THROUGH SOUTH TEXAS DURING THE
MORNING HOURS...AND SHOULD BE NEAR CRP AROUND 18Z. A CHANCE OF
CONVECTION WILL EXIST AS THE FRONT MOVES THROUGH...AND HAVE
RETAINED TEMPO TSRA REMARKS. WINDS WILL SWITCH AROUND TO A WEST
AND WNW DIRECTION...WITH GUSTS INCREASING BETWEEN 30 AND 35 KNOTS
IN THE AFTERNOON.

PREV DISCUSSION... /ISSUED 432 PM CST SAT DEC 26 2015/

SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...CONCUR WITH THE GFS
WITH REGARD TO THE TIMING OF A STG UPPER LEVEL DISTURBANCE
PREDICTED TO MOVE ACRS THE CWA/MSA TNGT/SUNDAY. STG SYNOPTIC SCALE
LIFT AS EVIDENCED BY 700-300MB Q-VECTOR CONVERGENCE ESPECIALLY DRG
THE 12-18Z SUNDAY PERIOD. GFS ALSO PLACES THE CWA/MSA UNDER THE
LEFT FRONT QUADRANT OF AN UPPER JET STREAK (200MB.) NAM
DETERMINISTIC SOUNDINGS FOR CRP/VCT PREDICT FAIRLY HIGH CAPE AND
BRN VALUES IN THE SUPERCELLULAR CATEGORY IN ADVANCE OF THE FRONT
OVERNIGHT/EARLY SUNDAY. CONCUR WITH SPC REGARDING THE RISK FOR SVR
OVR THE NERN CWA BY 12Z SUNDAY. ALTHOUGH UPPER FORCING IS PREDICT
TO PERSIST THROUGH THE AFTN OVER THE ERN CWA...THE FRONT IS
EXPECTED TO MOVE EAST THE CWA BY 18Z SUNDAY AND PRECLUDE STG
CONVECTION. THUS...ANTCIPATE A RISK FOR STRONG CONVECTION DRG THE
09-12Z SUNDAY PERIOD FOR THE WRN CWA WITH STRONG/SEVERE CONVECTION
PSBL 12-18Z SUNDAY FOR THE ERN CWA. THE COLD FRONT CORRESPONDING
TO THE FOREGOING UPPER SYSTEM IS EXPECTED TO MOVE OFFSHORE BY
SUNDAY AFTN. MUCH COLDER CONDITIONS EXPECTED TO COMMENCE SUNDAY
NIGHT (THE GFS PREDICTS THE POLAR JET OVER THE CWA/MSA SUNDAY.)

MARINE (TONIGHT THROUGH SUNDAY NIGHT)...OWING TO THE APPROACHING
STG UPPER SYSTEM...STRONG ONSHORE FLOW/SCA CONDITIONS WILL PERSIST
TNGT/SUNDAY MORNING OVER THE WATERS. THE COLD FRONT CORRESPONDING
TO THE UPPER SYSTEM IS EXPECTED TO MOVE OFFSHORE BY SUNDAY AFTN
AND RESULT IN STRONG OFFSHORE FLOW. ISSUED A GALE WATCH FOR SUNDAY
NIGHT FOR THE COASTAL WATERS. ANTICIPATE THAT FREQUENT GUSTS TO
GALE FORCE WILL OCCUR SUNDAY NIGHT...ESPECIALLY OVER THE OFFSHORE
COASTAL WATERS (WHEN CONSIDERING MIXING OF 30-35KT 925MB WIND PER
THE NAM DETERMINISTIC AND GIVEN THE FACT THAT POLAR AIR WL MOVE
OVER THE WARM SEA SURFACE.)

LONG TERM (MONDAY THROUGH SATURDAY)...THE POTENT UPPER LEVEL LOW
WILL BE EXITING RAPIDLY TO THE NE BY MONDAY AND THE COLD FRONT WILL
BE WELL S OF THE CWA. MUCH COOLER AND DRIER CONDITIONS EXPECTED
MONDAY ALONG WITH DIMINISHING WINDS. DESPITE ABUNDANT
SUNSHINE...HIGHS ARE EXPECTED TO ONLY BE IN THE UPPER 50S TO AROUND
60. LOWS MON NIGHT ARE PROGD TO BE IN THE MID TO UPPER 30S. SLIGHT
WARMING EXPECTED TUE AS WINDS BRIEFLY BECOME ONSHORE...THEN ANOTHER
COLD FRONT IS PROGD TO MOVE THROUGH S TX BY WED WHICH WILL MAINTAIN
BELOW NORMAL TEMPS THROUGH THE END OF THE WEEK. THE BRIEF ONSHORE
FLOW AHD OF THE WED FRONT WILL USHER IN SUFFICIENT MOISTURE FOR A
SLIGHT CHC TO CHC OF -RA AS OVERRUNNING CONDITIONS DVLP. MODELS FCST
ADDITIONAL HIGH PRESSURE/CAA TO SURGE S WED NIGHT INTO THU...WITH A
SLIGHT CHC OF PRECIP TO CONTINUE ACROSS PORTIONS OF S TX THROUGH
FRI. THE GFS AND ECMWF SOLNS HAVE BEEN FLIP-FLOPPING THROUGH THE
WEEKEND WITH RESPECT TO PRECIP...BUT LATEST RUNS ARE IN BETTER
AGREEMENT. THEREFORE...KEPT THE 20-30 POPS FOR FRI NIGHT...BUT
BROADBRUSHED 20 POP SAT DUE TO SOME UNCERTAINTY THIS FAR OUT.

SMALL CRAFT ADVISORIES WILL BE POSSIBLE ONCE AGAIN THE LATTER HALF
OF THE WEEK DUE TO THE ADDITIONAL HIGH PRESSURE BUILDING ACROSS THE
REGION.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    70  70  41  59  40  /  30  40  10  10  10
VICTORIA          69  69  38  56  35  /  50  70  20  10  10
LAREDO            59  63  37  59  39  /  30  20  10   0   0
ALICE             68  68  39  60  37  /  30  30  10  10  10
ROCKPORT          71  71  42  57  42  /  40  60  10  10  10
COTULLA           55  60  36  58  35  /  40  20  10   0   0
KINGSVILLE        69  69  40  60  39  /  30  40  10  10  10
NAVY CORPUS       71  71  44  58  44  /  30  50  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING
     ZONES: ARANSAS...BEE...CALHOUN...GOLIAD...JIM WELLS...
     KLEBERG...LIVE OAK...NUECES...REFUGIO...SAN PATRICIO...
     VICTORIA.

     HIGH RIP CURRENT RISK THROUGH SUNDAY MORNING FOR THE FOLLOWING
     ZONES: ARANSAS...CALHOUN...KLEBERG...NUECES.

GM...GALE WATCH FROM SUNDAY EVENING THROUGH LATE SUNDAY NIGHT FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
     ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO
     MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY
     TO PORT ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS
     TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 6 PM CST SUNDAY FOR THE FOLLOWING
     ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
     BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR...
     COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM...
     COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20
     TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL FROM 20 TO 60 NM.

&&

TB/78...AVIATION
Hazardous weather outlook, Dec 26, 5:16 AM CST, 22 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
516 AM CST SAT DEC 26 2015

TXZ229>234-239>247-271130-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
516 AM CST SAT DEC 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A HIGH RISK FOR RIP CURRENTS TODAY. THUNDERSTORMS ARE
POSSIBLE TONIGHT OVER THE MIDDLE TEXAS COAST AND VICTORIA
CROSSROADS. SOME OF THESE STORMS COULD PRODUCE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE EXPECTED OVER SOUTH TEXAS SUNDAY WITH A STRONG
COLD FRONT MOVING THROUGH THE REGION. AT THIS TIME...THE STORM
PREDICTION CENTER HAS SLIGHT RISK OF SEVERE WEATHER FOR THE NORTHERN
COASTAL BEND AND VICTORIA CROSSROADS...WITH THE MAIN CONCERN BEING
DAMAGING WINDS AND A TORNADO. HOWEVER...THERE IS STILL SOME
UNCERTAINTY ON WHETHER THE STRONGER/SEVERE STORM POTENTIAL WILL
REMAIN FURTHER NORTH OF THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

GMZ230-235-250-255-270-275-271130-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
516 AM CST SAT DEC 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE NEARSHORE WATERS THIS
AFTERNOON AND EVENING WITH STRONG ONSHORE FLOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE SUNDAY AND SUNDAY
NIGHT WITH THE PASSAGE OF A STRONG COLD FRONT. WINDS NEAR OR IN
EXCESS OF GALE FORCE WILL BE POSSIBLE SUNDAY NIGHT BEHIND THE COLD
FRONT. SMALL CRAFT ADVISORY CONDITIONS WILL END OVER THE GULF WATERS
BY MONDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 3:33 AM CSTWind AdvisoryCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more24 hr
Dec 27, 8:52 AM CSTSpecial Weather StatementCRPGoliad, Refugio, Victoria53 min
Dec 27, 10:35 AM CSTSpecial Marine WarningCRP55 min
Dec 27, 10:59 AM CSTSpecial Weather StatementCRPCalhoun, Refugio, Victoria61 min

Nearby

Gale Warnings in Texas, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.